Alert archive / Pennsylvania / Winter Storm Watches in 2017
Winter Storm Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm watch at Feb 11, 2017, 3:38 AM EST for Crawford County, Erie County, Pennsylvania. It took effect at Feb 12, 2017, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 3:38 AM EST (08:38 UTC)
- In effect from
- Feb 12, 2017, 4:00 PM EST
- Expired
- Feb 12, 2017, 3:42 AM EST
- In force
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 583 m²/s²
- 0-3 km storm-relative helicity
- 984 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS41 KCLE 110838 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 338 AM EST Sat Feb 11 2017 ...There is a potential for heavy snow late Sunday into Monday... .Rain will change to snow Sunday afternoon and snow may be heavy at times late Sunday into Monday. Gusty northwest winds will cause blowing and drifting snow. The snow will transition to lake effect snow Sunday night and the heaviest snow accumulations will occur where the lake effect snow bands persist. PAZ001>003-111645- /O.NEW.KCLE.WS.A.0001.170212T2100Z-170213T2100Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, and Meadville 338 AM EST Sat Feb 11 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... The National Weather Service in Cleveland has issued a Winter Storm Watch...which is in effect from Sunday afternoon through Monday afternoon. * Accumulations...6 to 12 inches of snow. The heaviest snow will likely occur over eastern Erie and Crawford Counties. * TIMING...From late Sunday afternoon into Monday. * IMPACTS...Heavy snow with blowing and drifting snow. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Temperatures...In the lower 30s dropping into the 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch is issued when there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecast and prepare for possible warnings. && $$
4 follow-up statements
587 WWUS41 KCLE 111434 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 934 AM EST Sat Feb 11 2017 ...There is a potential for heavy snow late Sunday into Monday... .Rain will change to snow Sunday afternoon and snow may be heavy at times late Sunday into Monday. Gusty northwest winds will cause blowing and drifting snow. The snow will transition to lake effect snow Sunday night and the heaviest snow accumulations will occur where the lake effect snow bands persist. PAZ001>003-112245- /O.CON.KCLE.WS.A.0001.170212T2100Z-170213T2100Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, and Meadville 934 AM EST Sat Feb 11 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * Accumulations...6 to 10 inches of snow possible. The heaviest snow will likely occur over eastern Erie and Crawford Counties. * TIMING...From late Sunday afternoon into Monday. * IMPACTS...Snow covered and slippery roads and greatly reduced visibilities. * Winds...West 15 to 25 mph with gusts up to 35 mph producing blowing snow. * Temperatures...In the lower 30s dropping into the 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch is issued when there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecast and prepare for possible warnings. && $$
637 WWUS41 KCLE 112013 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 313 PM EST Sat Feb 11 2017 ...There is a potential for some heavy snow late Sunday into Monday... .Rain will change to snow by late Sunday afternoon and snow may be heavy at times into Monday. Gusty northwest winds will cause blowing and drifting snow. The snow will transition to lake effect snow Sunday night and the heaviest snow accumulations will occur where the lake effect snow bands persist. PAZ001>003-120415- /O.CON.KCLE.WS.A.0001.170212T2100Z-170213T2100Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, and Meadville 313 PM EST Sat Feb 11 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * Accumulations...6 to 10 inches of snow possible. The heaviest snow will likely occur over eastern Erie and Crawford Counties. * TIMING...From late Sunday afternoon into Monday. * IMPACTS...Snow covered and slippery roads and greatly reduced visibilities. * Winds...West to Northwest 15 to 25 mph with gusts up to 35 mph producing blowing snow. * Temperatures...In the low to mid 30s dropping into the mid to upper 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch is issued when there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecast and prepare for possible warnings. && $$
603 WWUS41 KCLE 120247 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 947 PM EST Sat Feb 11 2017 ...There is a potential for some heavy snow late Sunday into Monday... .Rain will change to snow by late Sunday afternoon/evening and snow may be heavy at times into Monday. Gusty northwest winds will cause blowing and drifting snow. The snow will transition to lake effect snow Sunday night and the heaviest snow accumulations will occur where the lake effect snow bands persist. PAZ001>003-121100- /O.CON.KCLE.WS.A.0001.170212T2100Z-170213T2100Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, and Meadville 947 PM EST Sat Feb 11 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * Accumulations...6 to 10 inches of snow possible. The heaviest snow will likely occur over eastern Erie and Crawford Counties. * TIMING...From late Sunday afternoon into Monday. * IMPACTS...Snow covered and slippery roads and greatly reduced visibilities. * Winds...West to Northwest 15 to 25 mph with gusts up to 35 mph producing blowing snow. * Temperatures...In the low to mid 30s dropping into the mid to upper 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch is issued when there is a potential for significant snow...sleet...or ice accumulations that may impact travel. Continue to monitor the latest forecast and prepare for possible warnings. && $$
268 WWUS41 KCLE 120842 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 342 AM EST Sun Feb 12 2017 ...Heavy snow is expected across eastern Erie County Pennsylvania from late this afternoon into Monday... .Rain will change to snow by late this afternoon. Winds will increase significantly this evening and blowing and drifting snow will develop. The snow will transition to lake effect snow tonight and the heaviest snow accumulations will occur where the lake effect snow bands persist. The heaviest snow is likely across eastern Erie County Pennsylvania south of Interstate 90. PAZ002-121645- /O.UPG.KCLE.WS.A.0001.170212T2100Z-170213T2100Z/ /O.NEW.KCLE.WS.W.0001.170212T2100Z-170213T1800Z/ Southern Erie- Including the city of Edinboro 342 AM EST Sun Feb 12 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... The National Weather Service in Cleveland has issued a Winter Storm Warning for snow and blowing snow from 4 PM this afternoon to 1 PM Monday. * Accumulations...6 to 10 inches of snow. * TIMING...From late this afternoon through midday Monday. * IMPACTS...Snow, heavy at times, with blowing and drifting snow and greatly reduced visibilities. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Temperatures...In the lower 30s dropping into the 20s tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy snow and blowing snow is issued when severe winter weather conditions are expected or occurring. Travel will become difficult. Blowing snow may make visibility near zero at times. && $$ PAZ001-003-121645- /O.UPG.KCLE.WS.A.0001.170212T2100Z-170213T2100Z/ /O.NEW.KCLE.WW.Y.0004.170212T2100Z-170213T1800Z/ Northern Erie-Crawford- Including the cities of Erie and Meadville 342 AM EST Sun Feb 12 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST MONDAY... The National Weather Service in Cleveland has issued a Winter Weather Advisory for snow and blowing snow from 4 PM this afternoon to 1 PM Monday. * Accumulations...3 to 7 inches of snow. * TIMING...From late this afternoon into midday Monday. * IMPACTS...Snow with blowing and drifting snow and greatly reduced visibilities. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Temperatures...In the lower 30s dropping into the 20s tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow is issued for moderate amounts of accumulating snow and greatly reduced visibilities due to blowing snow. Use caution when traveling... especially in open areas. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Feb 10, 11:48 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 10, 11:48 PM EST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1148 PM EST Fri Feb 10 2017 .SYNOPSIS... Low pressure will track from the southern Plains Saturday into the southern Great Lakes and upper Ohio valley by Sunday. An arctic cold front will push southeast through the Great Lakes Sunday night. High pressure will build eastward across the region behind this front Sunday through Monday night. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Area of very light precipitation has blossomed over northeast OH/nw PA in the last hour. Have had a report of light freezing rain and the observation out of Youngstown airport. Have just issued a Nowcast to cover this precip. It is not expected to cause any icing issues and will pass quickly. Otherwise the rest of the night is expected to be quiet. Winds have died down across northwest Ohio...others will have to wait a while longer. Temperatures have already rising into the upper 30s at Findlay and that trend will continue through the night. Only minor tweaks were made with this mid evening update. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... Active weather pattern this weekend as low pressure across the southern Plains tracks northeast towards the lower Great Lakes Saturday. Precip will overspread the area Saturday night as a warm front lifts north into the area. The best chances for precip will be late Saturday night into early Sunday morning across the eastern half of the area, where cat/likely pops are carried. As this low tracks northeast of the area, a low will drop southeast through the Great Lakes bringing an arctic front through the area Sunday evening. This will bring a changeover from rain to snow during the night, with lake effect ramping up across the snow belt, especially NW PA, through Monday morning. Precip will gradually end Monday afternoon with dry conditions Monday night as brief ridging builds across the area. The trickiest part of the forecast is temperatures this weekend. Models continue to limit the northward extent of the warm frontal boundary Saturday into Sunday, with the surface low center just skirting the southeast portion of the forecast area Saturday night. This has prompted a drop in temps Saturday through Sunday several degrees across the board. Another forecast challenge is the timing of the arctic front Sunday evening. This could speed up precip changeover to snow, and would result in higher accumulations, especially across the snow belt, Sunday night. Will need to monitor the latest data over the next 24 hours to get a better handle on temperature details. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Breezy southwest flow on Tuesday will contribute to above normal temperatures ahead of a deepening trough that will bring a cold front through on Tuesday night. Models show a closed upper low swinging south across the Great Lakes Region Tuesday night into Wednesday with a period of below normal temperatures and lake enhanced snow expected during the mid-week time frame. Models continue to show differences with respect to how the trough evolves and how much moisture will be around before pulling away to the east and starting to dry out. Expecting occasional snow showers with some accumulation but given uncertainty in timing this far out will carry chance pops most areas. Preference lies with the ECMWF at this time due to the stronger jet aloft diving into the back of the trough and an overall slower evolution. Temperatures will be below normal again by Thursday but a warm up looks in store again as we head into next weekend. && .AVIATION /06Z Saturday THROUGH Wednesday/... Gusty southerly winds are expected at most locations into the overnight hours. Winds will attempt to decouple through the evening which makes some low level wind shear possible. Looks like winds near 2000 feet with be from the southwest at 40 knots. The wind shear threat looks like it will end 8z to 10z. Otherwise VFR conditions are expected until at least mid morning. AS low level moisture begins to increase ahead of a cold front that will sag into the area during the afternoon. Expect to see MVFR ceilings develop with some sprinkles possible along the front. As the front passes winds will shift to the north. OUTLOOK...Non VFR will continue through Sunday, lingering across NE OH/NW PA into Monday. Non-VFR returns on Wed across the snowbelt. && .MARINE... Southerly winds near 20 knots will shift to the southwest overnight and decrease into Saturday as a warm front lifts north across the lake. Not expecting to need a Small Craft Advisory overnight given the offshore flow and marginal winds in the nearshore waters. However a strong low level jet will pass overhead and although the inversion is strengthening with time, will need to monitor observations. Winds will become light late Saturday then develop out of the northeast Saturday night as a wave of low pressure slides east across Ohio. This system will pull a strong cold front south across the area as low pressure quickly shifts to the east coast and deepens. Winds will increase to 30 knots on Sunday night and may reach Gales for a short window. Stay tuned to later forecasts as a Gale Warning may be needed. High pressure will quickly build east into the Ohio Valley on Monday followed by another cold front moving south across the lake Tuesday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Oudeman SHORT TERM...Greenawalt LONG TERM...KEC AVIATION...Mullen MARINE...KEC
Hazardous weather outlook, Feb 10, 3:16 PM EST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 316 PM EST Fri Feb 10 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-112030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 316 PM EST Fri Feb 10 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-112030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 316 PM EST Fri Feb 10 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gales are possible across Lake Erie Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Storm Watches in Pennsylvania, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.